rss
BMJ Case Reports 2014; doi:10.1136/bcr-2014-204469
  • CASE REPORT

Psoriasis induced by thalidomide in a patient with multiple myeloma

  1. Mauro Alaibac1
  1. 1Unit of Dermatology, University of Padua, Padova, Italy
  2. 2Unit of Hematology, University of Padua, Padova, Italy
  1. Correspondence to Dr Anna Ferrazzi, anna.ferrazzi{at}libero.it
  • Accepted 1 June 2014
  • Published 27 June 2014

Summary

A 54-year-old woman developed psoriasis on the plantar surface of her feet after 2 weeks of thalidomide 100 mg daily for the treatment of multiple IgG myeloma. She did not have any previous history of psoriasis. Thalidomide was immediately stopped and topical treatment with calcipotriol ointment and β-methasone valerate was started. Psoriasis disappeared completely after 2 weeks of topical therapy. This is the first case of de novo psoriasis in a patient with multiple myeloma under treatment with thalidomide. Our observation provides further evidence of the potential paradoxical effect of thalidomide on tumour necrosis factor-α production.

Register for free content

The full text of all Editor's Choice articles and summaries of every article are free without registration

The full text of Images in ... articles are free to registered users

Only fellows can access the full text of case reports (apart from Editor's Choice) - become a fellow today, or encourage your institution to, so that together we can grow and develop this resource

Don't forget to sign up for content alerts so you keep up to date with all the case reports as they are published, and let us know what you think by commenting on the Editor's blog

Navigate This Article